Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)


On a problem of Erdős and Lovász. II. $ n(r)=O(r)$

Author: Jeff Kahn
Journal: J. Amer. Math. Soc. 7 (1994), 125-143
MSC: Primary 05B40; Secondary 05C35, 05C65
MathSciNet review: 1224593
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a linear upper bound on the function $ n(r) = {\text{min}}\{ \left\vert {\mathcal{H}} \right\vert:\mathcal{H}$ an $ r$-uniform, intersecting hypergraph with $ \tau (\mathcal{H}) = r\} $, thus settling a longstanding problem of Erdös and Lovász.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 05B40, 05C35, 05C65

Retrieve articles in all journals with MSC: 05B40, 05C35, 05C65

Additional Information

PII: S 0894-0347(1994)1224593-5
Keywords: Hypergraphs, extremal problems, transversal designs
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia